# SDR KY7A20131129001

- Difficulty date: November 29, 2013
- Submitted: December 5, 2013
- Operation: Air carrier
- Aircraft: N9993R
- Make and model: Piper PA-31-350
- Aircraft serial: 318052029
- Aircraft time: 13,474 hours
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: AN3H5A
- Condition: Broken
- Location: Nlg
- Component: Steering Plate, Piper
- Component part number: 5519205
- Stage of operation: AP
- How discovered: O
- Nature of condition: S
- Precautionary procedure: L

## Discrepancy

PILOT REPORTED NLG FAILED TO EXTEND ON APPROACH.  ATTEMPTED TO MANUAL EXTEND GEAR WITH NO RESULT.  GEAR EXTENDED DURING POS G MANEUVERING & ACFT LANDED WITHOUT INCIDENT.  INSPECTED NG SYS & FOUND SCUFFING INSIDE WW & ON GEAR DOORS, SUGGESTING GEAR WAS NOT CTR WHEN RETRACTED.  NG STEERING SYS WAS INSPECTED & FOUND THE THREE AN3 BOLTS HOLDING THE NG STEERING PLATE ASSY TO THE NG STRUT HAD SHEARED.  SUSPECT THAT THE NG WAS OVER STEERED DURING TOWING OPERATIONS & NOT REPORTED.  LACKING SOLID ATTACHMENT OF THE STEERING PLATE ASSY, THE NG STEERING ARM WOULD NOT HAVE ACTUATED THE NG TO THE CTR POS DURING GEAR RETRACTION, CAUSING THE GEAR TO BIND IN THE WW.  ALL DEFECTIVE PARTS WERE REPLACED & THE REST OF THE SYS WAS INSPECTED & TESTED.
